Kansas, 2006

Heavy Rain in Kansas, June 29, 2006

June 29, 2006 · NWS DDC · 1 event in 1 county or zone

1 heavy rain, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 29, 1:06 AM CST, 4 hours 54 minutes earlier.

Area forecast discussion, Jun 29, 1:06 AM CST, 4 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
206 AM CDT THU JUN 29 2006

.DISCUSSION...

DAYS 1-2...

HOW HOT WILL IT GET AND WILL WE GET ANY PRECIP THIS EVENING WILL
BE THE MAIN FORECAST QUESTIONS FOR THE SHORT TERM.

THE 00Z MAPS THIS EVENING SHOW LITTLE CHANGE IN THE OVERALL
PATTERN, WITH A TROUGH TO OUR EAST AND RIDGING TO OUR WEST. THE
RIDGE AXIS WILL REMAIN OVER THE ROCKIES FOR TODAY, LEAVING THE CWA
IN LIGHT NORTHERLY FLOW. THE LEE SFC TROUGH SHOULD CONTINUE, WITH
SOUTHERLY WINDS AGAIN GETTING FAIRLY BREEZY. DEWPOINTS WILL STILL
BE IN THE 40S AND 50S AS THE BETTER MOISTURE IS STILL WELL DOWN IN
SOUTH TX. HOWEVER, EVEN WITH THOSE KIND OF DEWPOINTS YESTERDAY WE
STILL GOT CONVECTION FIRING. MODEL SOUNDING SHOW SOME PRETTY
DECENT INSTABILITY (CAPES 1000-1300 J/KG) BY THIS AFTERNOON. THERE
IS NOT MUCH IN THE UPPER LEVELS IN TERMS OF WEAK SHORTWAVES TO SET
STUFF OFF, BUT THERE COULD BE SOME DECENT SFC CONVERGENCE ALONG
THE THE TROUGH AXIS IN FAR EASTERN CO. CONTINUED WITH SLIGHT POPS
IN OUR WESTERN CWA. WITH FLOW ALOFT FROM A MORE NORTHERLY
DIRECTION, THINK THAT MOST OF THE ACTIVITY WILL HEAD SOUTH RATHER
THAN EAST. HOWEVER, COULD VERY WELL BE WRONG ABOUT WHERE
CONVECTION FIRST DEVELOPS, SO KEPT VERY LOW POPS IN THE EAST. BY
FRIDAY, WITH WARMER MID LEVEL TEMPS MOVING IN, INSTABILITY SHOULD
BE LIMITED AND WE SHOULD STAY FAIRLY DRY.

AS FOR TEMPERATURES, MODELS ARE IN PRETTY GOOD AGREEMENT ON 850MB
TEMPS GETTING INTO THE MID AND UPPER 20S C. TEMPS SHOULD BE A FEW
DEGREES WARMER THAN YESTERDAY. ONE FLY IN THE OINTMENT MIGHT BE
SOME MID-HIGH CLOUDS, AS NAM MODELS SOUNDINGS SHOW SOME DECENT
MOISTURE UP THERE FOR MUCH OF THE DAY TODAY. HOWEVER, THE GFS IS
PRETTY DRY AND THE RUC DOESNT DEVELOP MUCH IN THE WAY OF CLOUDS.
WILL CONTINUE TO KEEP HIGHS IN THE MID TO UPPER 90S, WITH A FEW
MINOR TWEAKS TO WHAT WE HAVE GOING. TEMPS ON FRIDAY SHOULD BE EVEN
MORE TOASTY WITH 850MB TEMPS APPROACHING THE 30 C MARK AND PLENTY
OF SUNSHINE. HIGHS SHOULD BE MAINLY IN THE UPPER 90S, WITH A FEW
100S NOT COMPLETELY OUT OF THE QUESTION. LOWS TONIGHT AND TOMORROW
NIGHT SHOULD BE MAINLY IN THE 60S AS WINDS STAY AT AROUND 10-15KTS.

DAYS 3-7...

MODELS IN DECENT AGREEMENT THROUGH THE EXTENDED...THE MAIN
DIFFERENCES COME LATE IN THE PERIOD WITH STRENGTH OF TROUGH OVER
EASTERN U.S. AND THE AMOUNT OF NW FLOW WE GET DUE TO THAT.  GFS
IS STRONGER WITH THIS FEATURE AND HAS MORE NWLY FLOW OVER CWA.
ECMWF IS FLATTER WITH MORE WLY FLOW OVER AREA BUT IT DOES HAVE A
STATIONARY FRONT LINGERING OVER THE CENTRAL PLAINS FOR THE FIRST
HALF OF NEXT WEEK.  FOR NOW WILL NOT JUMP REAL HEAVILY ON ANY ONE
MODEL BUT DO THINK THAT WITH THE BOUNDARY IN THE AREA AND GOOD LOW
LEVEL SOUTHERLY FLOW BRINGING MOISTURE BACK INTO THE AREA THAT
PRECIP CHANCES EXIST JUST ABOUT EVERY DAY.  SO THE MAIN CHANGE TO
THE EXTENDED WAS TO BRING IN MORE SLIGHT CHANCE POPS EACH AFTERNOON
AND EVENING WHICH ALSO MATCHES UP BETTER WITH NEIGHBORS.  ALSO
LOWERED HIGHS DOWN A BIT FOR EARLY NEXT WEEK WITH MODELS ALL SHOWING
MORE E TO NE LOW LEVEL WINDS BUILDING IN BEHIND THE FRONT FOR
TUE/WED TIMEFRAME.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  97  64  99  68 /  10  10   0   0
GCK  97  64  98  65 /  20  20   0   0
EHA  95  65  96  64 /  20  20   0   0
LBL  96  64  98  66 /  10  20   0   0
HYS  97  66 100  68 /  10  20   0   0
P28  97  68 100  70 /  10  10   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN26/28
Hazardous weather outlook, Jun 29, 4:01 AM CST, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
501 AM CDT THU JUN 29 2006

KSZ030-031-043>046-061>066-074>081-084>090-301015-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
501 AM CDT THU JUN 29 2006 /401 AM MDT THU JUN 29 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR A FEW WIDELY SCATTERED THUNDERSTORMS THIS
AFTERNOON...MAINLY WEST OF A LIBERAL TO SCOTT CITY LINE. THE
STORMS ARE NOT EXPECTED TO BECOME SEVERE...BUT COULD PRODUCE
LIGHTNING AND WIND GUSTS UP TO 50 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE FOR THUNDERSTORMS DURING THE AFTERNOON AND
EVENING HOURS BEGINNING SUNDAY AND CONTINUING THROUGH WEDNESDAY.
IT IS TOO EARLY TO DETERMINE AT THIS POINT IF THE ACTIVITY WILL BE
SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

26

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Stafford

When
June 29, 6:00 AM CST
Where
Stafford County, 1 mi SE of Radium
Reported by
GENERAL PUBLIC
Coordinates
38.031, -98.717 (the zone’s center; the record gives no point)

3.20" of rain.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520699.